Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for high BP and dizziness

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3498 Questions

default
Posted on Thu, 2 Mar 2017 in Accident and Emergency
Question: I am a 66 yr old woman. I have hypersensitivity Pneumonitis and very high blood pressure average reading for me is 176/96. My right leg swells all the time and I feel light headed and dizzy and my eye sight is bad sometimes. I take Valsartan 40 mg once a day and Carvedilol 12.5 mg twice a day. I am overweight and take alot of medications for my lung disease. I take Azathioprine 50 MG three times a day and Sulfamethoxazole-TMP DS on Monday, Wednesday and Fridays. I am very concerned about my blood pressure.
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Consider kidneys and thyroid gland dysfunction.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Lightheartedness and dizziness together with eye sight issues that occurs in episodes may be related to blood pressure changes.

Causes of hypertension include kidneys diseases, thyroid gland diseases, besides cardiovascular diseases, and, since there is swelling of a leg, renal dysfunction is a strong possible explanation.

So, since your concerns are related mainly to hypertension, and current blood pressure medications don't work, it is necessary to get evaluated further about kidneys and thyroid gland function with appropriate tests.

Discuss with your Doctor about these issues.

Hope you found the answer helpful.

Let me know if I can assist you further.

Kind regards.




Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Valsartan

doctor1 MD

Hello, I forgot my medicine, I need to take Valsartan every day, the name of my medicine is Valpression this medicine is from Italy. In this moment I am traveling can you help me to find an equivalent medicine here, maybe a generic one? At the moment I am In North Caroline.

doctor1 MD

I am a 71 yr. old woman and have taken Diovan for many years because of episodes of high blood pressure. But this was at least 15-10 yrs. ago and I have had no high blood pressure. I always have low blood pressure with a very low pulse (40-45) which has caused concern with another doctor of mine. I have no energy or desire to do anything. Yesterday I didn t take my pill and I felt normal. But my concern is how to get off the medication, as I know it is not good to just stop taking a medication altogether. I need to know what I should do in coming off this medication.

doctor1 MD

Hi, here are a list of medications I am currently on: these are ones my arthritis doc. has perscribed: lyrica 75 mg 3x day,metholtrexate tabs 25 mg,metanx tabs 1 tab twice daily,celebrex caps 200mg 1 cap daily,folbic tabs1 tab daily,tramadol hcl tabs 50 mg one tablet 4 times dailyviibryd tabs 40 mg ,i tablet daily with food,savella tablets 50mg 1 tab twice a day,he just added buprropion sr 150 mg tablets1 tablet a day for 30 days, hydrocodone / acetaminophen5-325IB,Iam also taking dexilant DR caps 60 mg 1 cap daily for stomach,diovan tabs 320 mg 1 daily for blood pressure,L-Thyoxine tab 50 mg 1 tab daily and hydrochlorothizire 1 tab daily. I m not sure all these should go together it worries me taking so much but I am in pain most of tne much worse when standing or walking.

doctor1 MD

I had been taking Diovan for a number of years and insurance company suggested I replace Diovan with the Losartan since it was cheaper. I took 50 mg. of the Losartan yesterday morning. Noticed a tight feeling in chest yesterday afternoon. At the time I went to bed (around 12:30 a.m.) I experienced severe pain in left side of chest, radiating through back and left shoulder. Took two nitro pills and dropped off to sleep. Upon arising this a.m. I again experienced pain in the same area, got a little scared and got very hot. Tried to stay calm, ate some breakfast and felt some better. Also, severe hurting in upper right arm where large muscles join together. I had a heart attack latter part of 2005 and diagnosed several years ago with fibromyalgia. I am 77 years old, active for my age, caring for 88-year-old husband who suffered a stroke six months ago. I hesitate to go to ER this a.m. due to home situation and long wait getting medical attention.

doctor1 MD

I have felt nauseous since about 11am. I had big breakfast. Nausea off and on most of the day. Decided to check blood pressure . Left arm 167/83. Right arm 158/93. I am on valsartan 80mg a day. I have gained some weight. I weigh 167 Nd 74 years old.

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr. also said I could have heart palpatations, that scares me. once )ive started.can I ever stop?

doctor1 MD

Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects